View : 8 Download: 0

Severe cutaneous adverse reactions to antiepileptic drugs: A nationwide registry-based study in Korea

Title
Severe cutaneous adverse reactions to antiepileptic drugs: A nationwide registry-based study in Korea
Authors
Jung J.W.Kim C.-W.Kim M.-Y.Kim J.H.Lee J.Lee J.-G.La H.O.Kim M.-H.Park S.J.Koh Y.-I.Lee S.-M.Kwon Y.E.Jin H.J.Jee Y.-K.Kim H.-K.Kang H.-R.Choi J.-H.Korean Registry of Severe Cutaneous Adverse Reactions ConsortiumPark C.S.Kang D.Y.Kang M.G.Kim S.Ye Y.M.Kim S.H.Park H.-K.Park J.-W.Nam Y.H.Yang M.-S.
Ewha Authors
김민혜
Issue Date
2019
Journal Title
Allergy, Asthma and Immunology Research
ISSN
2092-7355JCR Link
Citation
Allergy, Asthma and Immunology Research vol. 11, no. 5, pp. 709 - 722
Keywords
Antiepileptic drugsStevens-Johnson syndromeToxic epidermal necrolysis
Publisher
Korean Academy of Asthma, Allergy and Clinical Immunology
Indexed
SCIE; SCOPUS; KCI WOS scopus
Document Type
Article
Abstract
Purpose: Severe cutaneous adverse reactions (SCARs), including Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and drug reaction with eosinophilia and systemic symptoms (DRESS) to antiepileptic drug (AED), are rare, but result in significant morbidity and mortality. We investigated the major culprit drugs, clinical characteristics, and clinical course and outcomes of AED-induced SCARs using a nationwide registry in Korea. Methods: A total of 161 patients with AED-induced SCARs from 28 referral hospitals were analyzed. The causative AEDs, clinical characteristics, organ involvements, details of treatment, and outcomes were evaluated. We compared the clinical and laboratory parameters between SJS/TEN and DRESS according to the leading causative drugs. We further determined risk factors for prolonged hospitalization in AED-induced SCARs. Results: Carbamazepine and lamotrigine were the most common culprit drugs causing SCARs. Valproic acid and levetiracetam also emerged as the major causative agents. The disease duration and hospital stay in carbamazepine-induced SJS/TEN were shorter than those in other AEDs (P< 0.05, respectively). In younger patients, lamotrigine caused higher incidences of DRESS than other drugs (P= 0.045). Carbamazepine, the most common culprit drug for SCARs, was associated with a favorable outcome related with prolonged hospitalization in SJS (odds ratio, 0.12; 95% confidence interval, 0.02-0.63, P= 0.12), and thrombocytopenia was found to be a risk factor for prolonged hospitalization in DRESS. Conclusion: This was the first large-scale epidemiological study of AED-induced SCARs in Korea. Valproic acid and levetiracetam were the significant emerging AEDs causing SCARs in addition to the well-known offending AEDs such as carbamazepine and lamotrigine. Carbamazepine was associated with reduced hospitalization, but thrombocytopenia was a risk factor for prolonged hospitalization. Our results suggest that the clinical characteristics and clinical courses of AED-induced SCARs might vary according to the individual AEDs. © 2019 The Korean Academy of Asthma.
DOI
10.4168/aair.2019.11.5.709
Appears in Collections:
의과대학 > 의학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE